MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-4590S
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause cannot be confirmed at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the left side rod's o-ring was displaced in 2019.Additionally, it was reported that there was blackening of the tissue around the actuator.
 
Additional Manufacturer Narrative
Device evaluation: upon receipt to nuvasive a visual inspection of the rod was conducted.It was visually confirmed that the thread cap had disengaged from the housing body.It was also observed that the rod was partially distracted with some slight discoloration on the distraction rod which may be related to the reported blackening of the skin around the actuator.The blackened tissue was unable to be confirmed as no objective evidence was provided.No scoring marks or scratches were observed on the outer surface of the device.X-rays were taken of the rod and found that the retaining ring was out of the housing body groove.Per the risk file, if there is inadequate engagement between the retaining ring and the housing body groove that could potentially lead to a device failing to distract.This failure was observed when attempting to distract the rod with a fast distractor and no distraction could be achieved.The root cause is likely that the design was insufficient to prevent the threaded cap from separating.A corrective and preventive action (capa) was initiated to address the design failure.Based on the investigation conducted in the capa, the design was insufficient to prevent the cap from separating.Since this rod was manufactured prior to the implementation of this capa it is possible that the design was insufficient to prevent the separation that was reported.It should be noted that this rod was manufactured in 2019 prior to the implementation of the capa.Device record review: a review of the device history record (dhr) indicates the rod was manufactured by the specified requirement at the time and met all the required inspections before shipment.
 
Event or Problem Description
No additional information has been provided.

Brand Name
MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17398263
Report Number3006179046-2023-00312
Device Sequence Number17625098
Product Code PGN
UDI-Device Identifier00812258022624
UDI-Public812258022624
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-4590S
Device Lot Number9011812AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight26 KG